MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48005015X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: a non-cordis.018 guidewire was unable to be advanced into a 5mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter from the distal end.Several attempts were made to advance the guidewire but were unsuccessful and the saber pta balloon catheter was abandoned.The procedure was completed using the same.018 non-coris guidewire and a non-cordis balloon catheter.The lesion was tortuous and more than 70% stenosed.There was no reported injury to the patient.This was during a procedure to treat a chronic total occlusion (cto) segment of the superficial femoral artery (sfa).The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The product was returned for analysis.A non-sterile saber 5mm15cm 150cm pta balloon catheter was received coiled inside of a clear plastic bag.Per visual analysis the device does not present any damages or anomalies.The balloon was received without being inflated.Per functional analysis a balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure.It was observed that the inflation/deflation worked as intended.A blockage condition that could be related to the even reported was located 9.5 cm apart from the hub distal end where an inserted guide wire (lab sample) from cordis was observed get stuck due to the presence of white matter.Additionally, it was observed that another blockage condition was located in the guide wire lumen inside the hub.An ftir analysis was executed on the white matter retrieved from the affected zones of the guide wire lumen and concluded that: the ir spectrum shows characteristic peaks suggestive of polyethylene composition, as biological residues composition, due to the observed absorbance characteristic for amides, lipids, carbohydrates, and phospholipids.A product history record (phr) review of lot 82230556 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen- obstructed-particles/material can be injected¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, the presence of material attached in the guide wire lumen path was confirmed and could be attributed the obstruction condition that did not permit the guide wire could cross the device from the distal end to the proximal end.Due to the results of the ftir it was conclude that the material attributed to the blockage has a composition related to the internal composition of the guide wire lumen, and to biological residues that could be attributed to the biological environment where these devices are exposed when are being used.The product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, a corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a non-cordis.018 guidewire was unable to be advanced into a 5mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter from the distal end.Several attempts were made to advance the guidewire but were unsuccessful and the saber pta balloon catheter was abandoned.The procedure was completed using the same.018 non-coris guidewire and a non-cordis balloon catheter.There was no reported injury to the patient.This was during a procedure to treat a chronic total occlusion (cto) segment of the superficial femoral artery (sfa).The lesion was tortuous and more than 70% stenosed.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The device will be returned for evaluation.Addendum: product evaluation revealed an obstruction caused by a portion of the guidewire lumen.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key18031518
Report Number3007635982-2023-00322
Device Sequence Number17620703
Product Code LIT
UDI-Device Identifier20705032069189
UDI-Public(01)20705032069189(17)240731(10)82230556
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2024
Device Catalogue Number48005015X
Device Lot Number82230556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Initial Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GUIDEWIRE.
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian